MAUDE Adverse Event Report: STRYKER GMBH 2.0MM ASNIS MICRO, CANNULATED SCREWDRIVER, 2.0MM, AO COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH 2.0MM ASNIS MICRO, CANNULATED SCREWDRIVER, 2.0MM, AO COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 45-20001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that when the 2.0 asnis mircro cannulated screw driver was advanced over guide wire, the tip of the driver was broken.Therefore, it was changed the new same ones, but same event was occurred.Finally, the screw was implanted with solid drill.The broken piece of the driver was removed from the patient body.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by too much applied mechanical force during screw insertion.The device inspection revealed the following: the tips of the two returned devices are indeed completely broken off (manufactured in sept.2010 & april 2018).The microscope analysis indicate that the surface of the breakages are homogenous which indicates a sudden breakage of the device.This could be due to high applied forces which led to a strain of the material and finally resulted in the breakage during screw insertion.As a result, the root cause of the failure was considered to be repeated powerful dynamic overloading during use (possibly hard bone) especially as it was mentioned that one tip broke right after the other.Unfortunately no further detailed information could be obtained.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
2.0MM ASNIS MICRO, CANNULATED SCREWDRIVER, 2.0MM, AO COUPLING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8804440
Report Number0008031020-2019-00883
Device Sequence Number18912359
Product Code LXH
UDI-Device Identifier04546540534385
UDI-Public04546540534385
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number45-20001
Device Lot NumberAA08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1